My hypothyroidism is causing me to have leg cramping, especially during rigourous excersize. I was told that if I take potassium the cramps should lessen, but my hypothyroidism also caused me to develop high cholesterol. Is it bad to take a potassium pill of 99mg when you have high cholesterol? Mine is about 210.
I have high cholesterol from Hyperthyroidism. Your leg cramping is probably from low potassium. You could take a pill, but it's better to get it from food sources such as bananas, apples, raisins, etc. They have a much higher amount of potassium (99mg is the minimum daily requirement). I had terrible leg cramps and started eating a couple bananas a day and snacking on raisins, and I rarely get them anymore.
I do gatorade and eat banana, take my multi, and drink gatorades. So as long as you do those you should be fine. I notice I get more headaches, etc and cramping in the legs during period. Make sure they do frequent testing on you. They are watching my ferritin levels now. Which is a step away from anemic.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.